Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2009, 7:06 PM CDT for Lincoln County, Perkins County, Nebraska. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 1, 2009, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:19 PM CDT | HAIL 1 | 1 Wsw Wallace, NE | |
| Jun 1, 7:24 PM CDT | HAIL 0.75 | 2 Wsw Wallace, NE | SPOTTER REPORTED PENNY SIZE HAIL COVERING THE ROAD UP TO A HALF INCH DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020006 SVRLBF NEC111-135-020030- /O.NEW.KLBF.SV.W.0049.090602T0006Z-090602T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM MDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... EAST CENTRAL PERKINS COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 630 PM MDT/730 PM CDT/ * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WALLACE...OR 25 MILES NORTH OF HAYES CENTER...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAINTON BY 625 PM MDT... ELSIE BY 630 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4071 10132 4087 10141 4095 10119 4079 10108 TIME...MOT...LOC 0006Z 062DEG 12KT 4084 10121 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 020018 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 618 PM MDT MON JUN 1 2009 NEC111-135-020030- /O.CON.KLBF.SV.W.0049.000000T0000Z-090602T0030Z/ LINCOLN NE-PERKINS NE- 618 PM MDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT/730 PM CDT/ FOR SOUTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES... AT 617 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GRAINTON...OR 25 MILES NORTHWEST OF HAYES CENTER... MOVING SOUTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAINTON BY 625 PM MDT... ELSIE BY 630 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4071 10132 4087 10141 4095 10119 4079 10108 TIME...MOT...LOC 0019Z 062DEG 12KT 4082 10126 $$ POWER
000 WWUS53 KLBF 020028 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 628 PM MDT MON JUN 1 2009 NEC111-135-020038- /O.EXP.KLBF.SV.W.0049.000000T0000Z-090602T0030Z/ LINCOLN NE-PERKINS NE- 628 PM MDT MON JUN 1 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES WILL EXPIRE AT 630 PM MDT/730 PM CDT/... LAT...LON 4071 10132 4087 10141 4095 10119 4079 10108 TIME...MOT...LOC 0028Z 062DEG 12KT 4081 10129 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:09 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 3:09 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUN 1 2009 .SYNOPSIS... STATIONARY BOUNDARY LYING ALONG I80 OVER WESTERN AND CENTRAL NEBRASKA. H5 LOW CHURNING OVER SOUTH CENTRAL COLORADO BRINGING ABUNDANT MID AND HIGH LEVEL MOISTURE INTO SOUTHERN NEBRASKA AND EASTERN COLORADO AS SEEN IN WV. && .DISCUSSION... MODELS DIFFER SOMEWHAT IN PLACEMENT OF BOUNDARY IN THE NEAR TERM AND WILL USE A BLEND OF THE AGGRESSIVE GFS AND THE NAM. CONVECTION FIRING OVER NUMEROUS BOUNDARIES THIS AFTERNOON. MAIN CONCERN WITH FORECAST WILL BE THE POSSIBILITY FOR HEAVY PRECIPITATION GIVEN LBF AT 150 PERCENT OF NORMAL WITH THIS MORNINGS SOUNDING ON PWS AND MOISTURE ADVECTION HAS BEEN ONGOING TODAY. STORM MOTION FROM SOUNDINGS 270 AT O6KT WITH SOME TRAINING EXPECTED ALONG BOUNDARIES. FFG OVER SOUTHWEST AROUND 2 INCHES. HAVE COOLED TEMPERATURES TO LOWER MAV GUIDANCE ON TUESDAY WITH TEMPERATURES STRUGGLING TO THE MID 60S TODAY IN RAIN COOLED AREAS. WITH UPPER LOW MOVING OVER FORECAST AREA GOOD UPGLIDE CONTINUOUS LIGHT TO MODERATE RAIN CONTINUING OVER MOST OF THE CWA. MODELS CLEARING PRECIPITATION OUT QUICKLY ON TUESDAY NIGHT HAVE RETAINED SLIGHT CHANCE POPS THROUGH WEDNESDAY MORNING. WITH ACTIVE HUDSON BAY LOW TEMPERATURES TO REMAIN COOLER THROUGH EXTENDED. COOL FRONT WILL MOVE THROUGH ON THURSDAY NIGHT AND THEN STALL ALONG KANSAS NEBRASKA BORDER SIMILAR SCENARIO TO THE LAST SEVERAL DAYS. LATEST RUN OF ECMWF COMING MORE IN LINE WITH THIS MORNINGS GFS. TEMPERATURES MAY HAVE TO BE LOWERED MORE WITH COOLER AIR MOVING IN THIS WEEKEND. HAVE INCREASED TO CHANCE POPS WITH SYSTEM MOVING THROUGH SUNDAY. && .AVIATION... ACTIVE PATTERN WITH STALLED BOUNDARY NEAR THE KS/NEB BORDER THE NEXT 24 HOURS. MAINLY VFR CONDITIONS EXPECTED THIS EVENING AND EARLY TONIGHT...HOWEVER EXPECT PERIODS OF SHOWERS WITH OCCASIONAL THUNDER. SHOWER ACTIVITY...WITH LIMITED CHANCES FOR THUNDER...TO CONTINUE IN THE EARLY MORNING HOURS...AND MAY REDUCE VSBY AND/OR CIGS TO MVFR...BUT BELIEVE THIS WILL GENERALLY BE SHORT LIVED. HOWEVER DO HAVE HIGH ENOUGH CONFIDENCE OF MOISTURE POOLS NEAR THE BOUNDARY TO TEMPO MVFR CONDITIONS AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...MASEK
Hazardous weather outlook, Jun 1, 2:55 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUN 1 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-022000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 255 PM CDT MON JUN 1 2009 /155 PM MDT MON JUN 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE FRONT WILL BECOME STALLED NEAR THE NEBRASKA AND KANSAS BORDER THIS EVENING. MOISTURE AND INSTABILITY WILL INCREASE NORTH OF THE FRONT ACROSS SOUTHERN NEBRASKA. WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS CAN BE EXPECTED THROUGH THE LATE EVENING HOURS. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS EVENING...MAINLY EAST OF HIGHWAY 83 AND SOUTH OF HIGHWAYS 91. THE SHOWER ACTIVITY WILL CONTINUE OVERNIGHT AND IS EXPECTED TO BE SLOW MOVING...LIKELY ONLY MOVING TO THE NORTHEAST AT 5 TO 10 MPH. SEVERAL STORMS MAY ALSO PASS OVER THE SAME AREAS...RESULTING IN LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES AND THE POSSIBILITY FOR FLASH FLOODING. THIS WILL BE MAINLY FOR AREAS NEAR AND SOUTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SURFACE LOW PRESSURE WILL BE PERSISTENT ALONG THE FRONT RANGE AND CENTRAL HIGH PLAINS...DRAWING MOISTURE INTO THE REGION. SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH SATURDAY...WITH A DAILY CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS MAINLY EAST OF HIGHWAY 83 AND SOUTH OF HIGHWAYS 91. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 1, 4:38 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 SW OGALLALA 41.08N 101.79W
06/01/2009 E2.75 INCH KEITH NE PUBLIC
PUBLIC REPORTED A FEW BASEBALL SIZE HAIL STONES WITH TWO
POSSIBLE FUNNELS.
&&
SJACOBSLocal storm report, Jun 1, 4:40 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 S OGALLALA 41.07N 101.72W
06/01/2009 E0.50 INCH KEITH NE PUBLIC
PUBLIC REPORTED SOFT 1/2 INCH HAIL STONES SOUTH OF
OGALLALA.
&&
SJACOBSLocal storm report, Jun 1, 5:41 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 SE MAXWELL 41.06N 100.50W
06/01/2009 E0.25 INCH LINCOLN NE TRAINED SPOTTER
HAIL COVERING THE GROUND WITH HEAVY RAIN AT OBSERVATION.
&&
SJACOBSLocal storm report, Jun 1, 5:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL MAXWELL 41.08N 100.53W
06/01/2009 E1.00 INCH LINCOLN NE TRAINED SPOTTER
STORM SPOTTER REPORTED QUARTER SIZE HAIL JUST WEST OF
MAXWELL ON INTERSTATE 80.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:03 AM CDT | Areal Flood Advisory | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.